Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suffer from arthritis. Pinched nerve on the shoulders, tingling in the arm. Have high cholesterol. Itchy rash on the elbow. Reason?

I am a 50 year old white male in generally good health, active, normal blood pressure, slightly overweight with slightly elevated cholesterol . I have light arthritis in the neck and shoulders. For the past 2-3 months I ve had what feels like a pinched nerve from my left shoulder blade, left shoulder and neck accompanied by tingling down the back of my left arm into the inside of my elbow . I ve been talking 3-4 ibuprophen with meals 3-4 times a day. It helps but the problem has not gone away. Two weeks ago I developed an itchy red rash inside the elbow. It is fairly flat and light. No big welts or bumps. I cleaned it with technu ivy cleaner and applied various anti itch creams 3 times a day. Over the past few days it has spread 6 inches up and down from the elbow and the creams are not helping for very long.
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.
You are having Brachial neuralgia ie., pain radiating down the arm. It is common among middle aged persons. The pain usually starts as a pain in the neck or shoulder and spreads down the arm. The shooting pain to the tips of the fingers is due to the irritation of the nerve roots.

But first you have to rule out Diabetes. Your high cholesterol, improper wound healing (un controlled spread of rash) and increased body weight are suggestive of Diabetes.

Diabetic neuropathy or Periarthritis due to Diabetes can result in severe shoulder pain.
It could also be due to " Cervical rib" or "Cervical spondylosis".

Radiological investigation like X-Ray spine will help in diagnosis

Clindamycin and steroid creams will help in controlling the rash.

I hope this answer is helpful.
Answered: Wed, 3 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor